Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 125, NWS Kansas City, MO

June 29, 2017Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 29, 2017, 10:59 PM CDT for Ray County, Missouri. It took effect at Jun 30, 2017, 7:00 PM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 29, 2017, 10:59 PM CDT (03:59 UTC)
In effect from
Jun 30, 2017, 7:00 PM CDT
Expired
Jul 1, 2017, 7:00 PM CDT
In force
24 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Crooked River near Richmond (RICM7).

Action stage
14 ft
Minor stage
20 ft
Moderate stage
21 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06895000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

768 
WGUS43 KEAX 300359
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1059 PM CDT Thu Jun 29 2017



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Crooked River near Richmond affecting Ray County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC177-010359-
/O.NEW.KEAX.FL.W.0125.170701T0000Z-170702T0000Z/
/RICM7.1.ER.170701T0000Z.170701T0000Z.170701T0000Z.NO/
1059 PM CDT Thu Jun 29 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Crooked River near Richmond.
* from Friday evening to Saturday evening.
* At 10:30 PM Thursday the stage was 11.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Friday
  evening.
* At 20.0 feet...Low-lying rural roads along with cropland and 
  woodlands flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Crooked River
  Richmond        20   11.3   Thu 10 PM   20.0 Friday evening
     
&&
  
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392

  

$$
2 follow-up statements
996 
WGUS83 KEAX 301426
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
926 AM CDT Fri Jun 30 2017

...The Flood Warning continues for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.

  Wakenda Creek at Carrollton affecting Carroll County.

  Crooked River near Richmond affecting Ray County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC177-011426-
/O.CON.KEAX.FL.W.0125.170701T0000Z-170702T0000Z/
/RICM7.1.ER.170701T0000Z.170701T0000Z.170701T0000Z.NO/
926 AM CDT Fri Jun 30 2017

The Flood Warning continues for
  The Crooked River near Richmond.
* from this evening to Saturday evening.
* At  8:30 AM Friday the stage was 18.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* At 20.0 feet...Low-lying rural roads along with cropland and 
  woodlands flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Crooked River
  Richmond        20   18.8   Fri 08 AM   20.0 this evening
     
&&
  
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392

  

$$

MOC089-011426-
/O.EXT.KEAX.FL.W.0129.000000T0000Z-170702T0345Z/
/FYTM7.1.ER.170630T1307Z.170630T1900Z.170701T0345Z.UU/
926 AM CDT Fri Jun 30 2017

The Flood Warning continues for
  The Moniteau Creek near Fayette.
* until Saturday evening.
* At  8:30 AM Friday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by this
  afternoon. The river will fall below flood stage tonight.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   16.2   Fri 08 AM   19.2 this afternoon
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

MOC033-011426-
/O.EXT.KEAX.FL.W.0124.000000T0000Z-170702T1813Z/
/CAXM7.1.ER.170630T0727Z.170701T0600Z.170701T1813Z.UU/
926 AM CDT Fri Jun 30 2017

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Sunday afternoon.
* At  9:00 AM Friday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by 
  early Saturday morning. The river will fall below flood stage early
  Saturday afternoon.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.9   Fri 09 AM   18.8 early Saturday morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
624 
WGUS83 KEAX 010137
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
837 PM CDT Fri Jun 30 2017



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Crooked River near Richmond affecting Ray County.

  Fishing River near Mosby affecting Clay and Ray Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC177-010207-
/O.CAN.KEAX.FL.W.0125.000000T0000Z-170702T0000Z/
/RICM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
837 PM CDT Fri Jun 30 2017

The Flood Warning is cancelled for
  The Crooked River near Richmond.
* At  7:30 PM Friday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.0 feet. The 
  river will continue to fall to 7.7 feet by Sunday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Crooked River
  Richmond        20   19.0   Fri 07 PM   18.3 early Saturday morning
     
&&
  
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392

  

$$

MOC047-177-010207-
/O.CAN.KEAX.FL.W.0128.000000T0000Z-170701T1749Z/
/MBYM7.1.ER.000000T0000Z.170630T1516Z.170630T1827Z.NO/
837 PM CDT Fri Jun 30 2017

The Flood Warning is cancelled for
  The Fishing River near Mosby.
* At  8:25 PM Friday the stage was 11.0 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  1:27 PM Friday.
* Forecast...The river will continue to fall to  feet by .


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   11.0   Fri 08 PM   10.4 tonight
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:50 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 29, 6:50 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
650 PM CDT Thu Jun 29 2017

.Discussion...
Issued at 336 PM CDT THU JUN 29 2017

The MCS that pushes through this morning threw a wrench in the
forecast for the day by providing a large area of relatively stable
cooler air over the region.  The main impact of this occurring is
that the focus for convective development has shifted south from the
MO/IA border to down near the Missouri River. The focal point for
this development is going to be an elevated warm frontal boundary
around that is currently setting up right along the I-70 corridor. d
the 850mb level. An initial round of convection already sparked on
the elevated boundary around 700mb dropping nickel to quarter sized
hail and added some more precipitation to the metro area. This
synoptic setup looks to break the area into two different threats
for the CWA with the first one being flash flooding near the KC
Metro area and the second being severe weather near the KC Metro and
south into the warmer stable air near the surface warm frontal
boundary. For the hydro and flooding concern the main contributing
factors will be high PWAT values of 1.8 to 2.0", storm motion mostly
parallel to the warm frontal boundary, and the quasi-stationary
nature of this boundary for 6-9 hours this evening.  There will be
enough instability and shear for sustained convection with MUCAPE
values near 2500J/kg and 0-6km shear values near 30kts.  The added 1-
2" of rain through the metro this morning has dropped the flash
flood guidance for 1hr down to near 1.5" which will not be hard to
meet with a single thunderstorm so multiple storms would definitely
create potential issues through the KC Metro area.  For the severe
potential there is just enough shear to form up marginal supercells
or multicellular storm modes. Low level shear values are going to be
in the range for possible tornado development for the southern KC
Metro area closer to the surface boundary where more of a S-SE
surface wind exist.  Large hail is definitely a possibility with
damaging winds also possible from downdrafts, but a higher wind
chance as this becomes linear and shifts south.  An incoming
shortwave will finally help to push the low pressure over the
midwest to the east shifting the boundary that has been over the
area the last few days to the south.

This boundary is expected to shift south with weak high pressure
building into the region Friday through Sunday making for a fairly
nice weekend with dry conditions and temperatures in the mid to
upper 80s.  A shortwave will enter the Rockies Sunday night
developing a surface low over western Kansas which will lift this
boundary back up into the region as a warm frontal boundary.  This
will trigger a wet pattern as the shortwave stalls over the midwest.
PoPs remain relatively high from Monday through Thursday morning
unfortunately making the 4th of July a potential washout and even
adding the threat for flooding on a holiday weekend.

&&

.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 640 PM CDT THU JUN 29 2017

Challenging night for aviation interests given the multiple rounds
of convection that have already occurred with more anticipated
this evening and into the overnight hours. Models are struggling
to get a grip on how convection will evolve tonight, especially
given where the atmosphere has already been worked over earlier
today (i.e. STJ, MCI, etc.). Should a convective complex develop
overnight, it appears that IXD and maybe MKC have the better
chances of being directly impacted, with much more uncertainty
further north at MCI and STJ. Will monitor trends closely and
continue to make adjustments to future TAF issuances as needed.

By tomorrow morning, with plentiful moist grounds and lingering LL
moisture, lowered ceilings look to potentially impact the area
terminals. However, convection should remain south of the
terminals tomorrow.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Friday morning for KSZ025-057-102>105.

MO...Flash Flood Watch through Friday morning for MOZ001>006-011>017-
     020>025-028>033-037>039-043-044.

&&

Discussion...Barham
Aviation...lg
Hazardous weather outlook, Jun 29, 4:26 AM CDT, 18 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
426 AM CDT Thu Jun 29 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-300930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
426 AM CDT Thu Jun 29 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Thunderstorms will be possible this morning however, these storms
 are not expected to be severe.

 Several rounds of storms will be possible today. Conditions this
 afternoon and evening will be favorable for severe storms with large
 hail...damaging winds and a few tornadoes possible.

 With several rounds of storms possible today falling across already
 saturated soil there is also a flash flood threat. An additional 2
 to 4 inches of rain with locally higher amounts are possible. There
 will also be flooding along area rivers, creeks and streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Thunderstorms will continue into Friday morning however the severe
 threat will have diminished by then. However, there may be area and
 river flooding ongoing.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 29, 10:00 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT THU JUN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             3 S FERRELVIEW          39.27N 94.66W
06/29/2017  E1.00 INCH       PLATTE             MO   PUBLIC

            MPING REPORT.

&&
Local storm report, Jun 29, 10:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT THU JUN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             WEATHERBY LAKE          39.24N 94.70W
06/29/2017  M0.75 INCH       PLATTE             MO   TRAINED SPOTTER

&&

SBLAIR
Local storm report, Jun 29, 10:08 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 PM CDT THU JUN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HAIL             3 S FERRELVIEW          39.27N 94.66W
06/29/2017  E1.00 INCH       PLATTE             MO   NWS EMPLOYEE

&&
Local storm report, Jun 29, 10:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT THU JUN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     FLASH FLOOD      4 N MACON               39.80N 92.47W
06/29/2017                   MACON              MO   EMERGENCY MNGR

            MULTIPLE ROADS THAT NORMALLY DO NOT FLOOD ARE SEEING
            FLOWING WATER SEVERAL INCHES DEEP. ROADS FLOODING INCLUDE
            ROAD DD AND HIGHWAY 63, ROAD 149 AND EAGLE, ROAD 149 AND
            DOGWOOD.

&&

SBLAIR
Local storm report, Jun 29, 10:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT THU JUN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             4 S KANSAS CITY INTL AR 39.24N 94.72W
06/29/2017  E1.00 INCH       PLATTE             MO   TRAINED SPOTTER

            PENNY TO QUARTER HAIL SIZE - TIME ESTIMATED

&&

SBLAIR
Local storm report, Jun 29, 10:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT THU JUN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             1 N OAKVIEW             39.22N 94.57W
06/29/2017  E1.00 INCH       CLAY               MO   TRAINED SPOTTER

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:52 PM CDTSpecial Weather StatementEAXSaline53 min
Jun 29, 8:02 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline28 min
Jun 29, 8:30 PM CDTSevere Thunderstorm WarningEAXCooper30 min
Jun 29, 9:02 PM CDTSpecial Weather StatementEAXCooper43 min
Jun 29, 9:11 PM CDTAreal Flood AdvisoryEAXMacon6 hr
Jun 29, 9:25 PM CDTFlash Flood WarningEAXChariton, Linn, Macon, Randolph6 hr
Jun 29, 9:35 PM CDTSpecial Weather StatementEAXPlatte40 min
Jun 29, 9:51 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte39 min
Jun 29, 10:29 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte32 min
Jun 29, 10:55 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, Livingston3 hr
Jun 29, 11:39 PM CDTFlash Flood WarningEAXChariton, Howard, Randolph3 hr
Jun 29, 11:41 PM CDTSpecial Weather StatementEAXHoward49 min
Jun 29, 11:52 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph38 min
Jun 30, 12:45 AM CDTSpecial Weather StatementEAXJackson45 min
Jun 30, 12:54 AM CDTSpecial Weather StatementEAXRay51 min
Jun 30, 12:58 AM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, DeKalb3 hr
Jun 30, 1:40 AM CDTSpecial Weather StatementEAXSaline50 min
Jun 30, 2:00 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, Howard, Livingston and 3 more24 hr
Jun 30, 3:36 AM CDTAreal Flood WarningEAXCarroll, Chariton, Cooper, Howard, Lafayette, Saline24 hr
Jun 30, 3:45 AM CDTAreal Flood AdvisoryEAXBuchanan, Caldwell, Clay, Clinton, Platte, Ray12 hr
Jun 30, 4:46 AM CDTRiver Flood WarningEAXCooper, Saline57 hr
Jun 30, 4:56 AM CDTRiver Flood WarningEAXClay, Ray36 hr
Jun 30, 4:56 AM CDTRiver Flood WarningEAXHoward40 hr
Jun 30, 7:31 AM CDTRiver Flood WarningEAXBates, Cass, Henry66 hr
Jun 30, 8:50 AM CDTRiver Flood WarningEAXCass, Henry, Johnson47 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.